Ecstasy (also known as MDMA) is often used leisurely, because of its psychoactive effects.
People who take it are drawn towards it because it ignites positive emotions (euphoria, heightened sensations, etc.). This drug causes every sensation of touch, light, and sound to be greatly intensified, thus making it popular at parties and concerts.
Ecstasy can be abused via the following routes:
- Orally (pill, tablet, or capsule)
If you’re looking to identify whether or not a friend or loved one is abusing ecstasy, you can start looking for signs as soon as they begin. A person will more than likely experience a wide range of effects, due to a combination of the stimulating and hallucinogenic properties of the drug.
SYMPTOMS OF USE
- Increased desire for/pleasure from physical touch
- Increased heart rate
- Tension in mouth, face and jaw
- Personality changes/mood swings
- Cravings for the drug
- Distorted perception of time
- Increased alertness
- Feelings of emotional peace and empathy
- Decreased awareness of/sensation of pain
- High increase in energy
- Frequent attendance of late night events (parties, concerts, etc.)
- Having several sexual partners
- Hiding small colorful tablets (or powder packets) in different places
- Irregular sleep patterns
- Possession of rave party accessories (glow sticks, LED lights, etc.), lollipops, and pacifiers
Ecstasy also causes overstimulation in the brain, and changes the activity and course of neurons and neurotransmitters in your central nervous system (CNS). If electrical activity becomes out of control, the user may experience seizures or convulsions. This also leads to increased:
- Body temperature: When your core body temperature rises, sweat glands heavily cover your skin with sweat to cool you down, which puts you at risk for undetectable dehydration
- Heart rate: Increased heart rate significantly elevates blood pressure, increasing the risk of heart attack or stroke
- Sensory perception: False sensations caused by ecstasy caused decreased awareness of your surroundings, which puts you in danger of becoming a victim of unintentional self harm, or violence; also causes sensations of intimacy towards others and wipes away sexual prohibitions.
Overdose potentially occurs after taking a high dose, multiple doses, or the ingestion of too many pills in a short time span. Even if you’re careful you can still accidentally overdose, because the purity of ecstasy powders and tablets changes over time and differs in different places.
SIGNS OF OVERDOSE
- Loss of consciousness
- Panic attacks
- Extremely high blood pressure
Overdosing on ecstasy can permanently damage your organs, break down your muscles, cause kidney or liver failure, swelling of the brain, or heart attack.
Fortunately, this doesn’t have to be overcome without help. At Asana Recovery, we understand the depth of difficulty in recovering from addictions, due to our daily work helping those struggling most from them. While some believe they can make it on their own, rehabilitation programs are always helpful in breaking dependency. You can beat it if done with the support of a good team, despite the journey being a rough one. Counseling and aftercare assist you by finding each psychological factor that led you to addiction,and help you build structures to cope with life better without substance abuse.
There are supervised detox and residential treatment programs at Asana Recovery, offered in a very supportive environment. We’re undoubtedly committed to ensuring a long term recovery, while guiding you on the path to a healthier and happier lifestyle. Please don’t hesitate, as we’re always available to speak to you. Call us at (949) 438-4504 to learn all about this ccomprehensive alcoholand drug addiction treatment program today!